Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 156, NWS Memphis, TN

July 29, 2016DeSoto County, Mississippi; Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 29, 2016, 5:31 PM CDT for DeSoto County, Mississippi; Shelby County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2016, 5:31 PM CDT (22:31 UTC)
Expired
Jul 29, 2016, 6:00 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeSoto County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:35 PM CDTTSTM WND DMG7 S Downtown Memphis, TNA LARGE TREE FELL AND BROKE THROUGH THE ROOF OF A HOME IN THE 700 BLOCK OF HONDURAS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WUUS54 KMEG 292231
SVRMEG
MSC033-TNC157-292300-
/O.NEW.KMEG.SV.W.0156.160729T2231Z-160729T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN WEST TENNESSEE...

* UNTIL 600 PM CDT

* AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER T O FULLER
  STATE PARK...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARTLETT...SOUTHAVEN...COLLIERVILLE...GERMANTOWN...OLIVE BRANCH...
  HORN LAKE...HERNANDO...CORDOVA...T O FULLER STATE PARK...
  LAKELAND...WALLS...DOWNTOWN MEMPHIS...MIDTOWN MEMPHIS...
  WHITEHAVEN...LYNCHBURG...LEWISBURG...SOUTHEAST MEMPHIS...
  SOUTHWEST MEMPHIS...LAKE CORMORANT AND PLUM POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3513 9014 3512 9011 3512 9009 3513 9007
      3514 9006 3515 9007 3515 9008 3516 9010
      3517 9007 3523 8973 3486 8973 3489 9025
TIME...MOT...LOC 2231Z 254DEG 18KT 3506 9009 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
592 
WWUS54 KMEG 292244
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT FRI JUL 29 2016

MSC033-TNC157-292300-
/O.CON.KMEG.SV.W.0156.000000T0000Z-160729T2300Z/
DESOTO MS-SHELBY TN-
544 PM CDT FRI JUL 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN DESOTO AND SOUTHEASTERN SHELBY COUNTIES...

AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTHEAST
MEMPHIS...OR NEAR SOUTHAVEN...MOVING SOUTHEAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHAVEN...COLLIERVILLE...GERMANTOWN...OLIVE BRANCH...HORN LAKE...
HERNANDO...MEMPHIS...SOUTHEAST MEMPHIS...WHITEHAVEN...LEWISBURG...
FAIRHAVEN...HANDY CORNER...CEDARVIEW...CAPLEVILLE...PLUM POINT...
ALDEN...JAGO...WHITE STATION...MILLER AND PARKWAY VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3504 9006 3505 9003 3508 9001 3510 9001
      3511 9000 3513 9000 3513 8973 3486 8973
      3489 9008
TIME...MOT...LOC 2243Z 320DEG 5KT 3503 8994 

HAIL...<.75IN
WIND...60MPH
 
$$
789 
WWUS54 KMEG 292253
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT FRI JUL 29 2016

MSC033-TNC157-292303-
/O.EXP.KMEG.SV.W.0156.000000T0000Z-160729T2300Z/
DESOTO MS-SHELBY TN-
553 PM CDT FRI JUL 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DESOTO AND
SOUTHEASTERN SHELBY COUNTIES WILL EXPIRE AT 600 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MEMPHIS.

LAT...LON 3504 9006 3505 9003 3508 9001 3510 9001
      3511 9000 3513 9000 3513 8973 3486 8973
      3489 9008
TIME...MOT...LOC 2251Z 254DEG 18KT 3503 8994 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:05 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 29, 3:05 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
305 PM CDT FRI JUL 29 2016

.DISCUSSION...

Currently...
Low status clouds, which are typically rare for an afternoon in late
July in the Mid-South, have finally begun to mix out. These low
clouds have kept temperatures below average thus far today, but
expect temperatures to increase to near average over the next few
hours as some clearing continues. Current surface analysis depict
a surface front moving through Central Arkansas while a upper
level shortwave is clearly over Eastern Oklahoma using satellite
imagery. Storms, some severe, have begun to fire along and ahead
of the surface boundary in Arkansas and continue to slowly track
towards the Mid- South.

Short term...
The latest run of the HRRR suggests the convective complex
currently over Central Arkansas holding together long enough to
impact the Mid-South. Clearing ahead of this complex will result
in a very moist and unstable atmosphere supportive of strong
thunderstorms. Dewpoints are currently in the mid to upper 70s
and CAPE values could increase to around 4000 j/kg as storms near.
The main threat with any storms today will be straight line winds.
Small hail will also be a concern but with KNQA estimating a -20
degree height at 27,500 ft, large hail seems less likely.
Precipitation chances will remain overnight as the upper level
disturbance weakens and moves through the Mid-South. Tomorrow and
Sunday will be much like today as several shortwave disturbances
move through the Mid-South. Strong storms and heavy rainfall will
be possible each day with temperatures near to slightly below
average.

Long term...

Upper level heights will start to build over the Central U.S.
late in the weekend. By early next, this broad upper high will
extend to over the MSV Region. Southerly flow near the surface
will continue to pull warm moist air into the lower levels of the
atmosphere. This will result in a return to above average
temperatures and increased humidity. Heat index values above 100
degrees are likely from Monday throughout the workweek. However, a
high moisture content will result in possible diurnally driven
thunderstorms each day. Also of note, the NHC has identified two
areas of concern in the Atlantic Ocean and have given them a low
and medium chance of cyclone formation in the next five days.
However, these disturbances are expected to encounter a less
favorable environment as they near the Americas.

&&

.AVIATION...
18Z TAFs

18Z KLZK radar showed TSRA increasing in coverage over central
and northern AR. Concurrently, downstream IFR/MVFR cigs over the
Midsouth were finally mixing out. Expect the TSRA over AR to
progress/develop east, ahead of an upper level disturbance lifting
out of eastern OK.

Latest runs of the RAP and HRRR showed increased (over earlier
runs) midafternoon TSRA coverage near MEM. This scenario appears
sufficiently likely to warrant a TEMPO TSRA for a couple hours
following low stratus mixing out.

Low confidence TSRA added to the late overnight periods at MEM and
JBR, with additional upper level dropping southeast out of the
Ozarks.

PWB

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 29, 4:27 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CDT FRI JUL 29 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
427 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MID SOUTH TODAY
AND THIS EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE THIS
AFTERNOON...MAINLY NORTH OF INTERSTATE 40. THE PRIMARY HAZARD WILL
BE DAMAGING WINDS. IN ADDITION...THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK...WITH THE
GREATEST RAIN CHANCES ON SATURDAY AND SUNDAY. THE SEVERE WEATHER
POTENTIAL WILL REMAIN LOW...BUT LOCALLY HEAVY RAINFALL MAY RESULT
IN FLASH FLOODING.

HOT AND HUMID CONDITIONS WILL RETURN TO THE MID SOUTH TUESDAY
THROUGH THURSDAY. HEAT ADVISORIES MAY BECOME NECESSARY AS HEAT
INDICES APPROACH 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 4:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CDT FRI JUL 29 2016

ARZ008-009-017-018-292215-
RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR-
425 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...

AT 425 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER ATTICA...OR NEAR
POCAHONTAS

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN RANDOLPH...NORTHWESTERN GREENE...WESTERN CLAY AND EAST
CENTRAL LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3650 9047 3609 9061 3609 9113 3650 9108
TIME...MOT...LOC 2125Z 252DEG 32KT 3633 9101
Special weather statement, Jul 29, 4:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT FRI JUL 29 2016

ARZ035-036-048-292230-
ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-
448 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...

AT 448 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR JENNETTE...OR NEAR
PARKIN

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN ST. FRANCIS...CENTRAL CRITTENDEN AND SOUTHEASTERN
CROSS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3491 9082 3528 9056 3530 9017 3528 9017
      3525 9014 3526 9012 3505 9029 3499 9032
      3495 9038 3491 9040
TIME...MOT...LOC 2148Z 263DEG 12KT 3518 9051
Special weather statement, Jul 29, 5:02 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT FRI JUL 29 2016

ARZ009-018-MOZ113-292245-
GREENE AR-CLAY AR-DUNKLIN MO-
502 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
CLAY COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 502 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR KNOBEL...OR NEAR CORNING

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN GREENE...CLAY AND DUNKLIN COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3663 8996 3644 8996 3639 8997 3639 8996
      3616 8996 3612 9074 3650 9064 3650 9022
      3654 9021 3655 9019 3659 9019 3660 9016
      3661 9017 3663 9015
TIME...MOT...LOC 2202Z 264DEG 35KT 3636 9056
Special weather statement, Jul 29, 5:13 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT FRI JUL 29 2016

ARZ036-TNZ088-292300-
CRITTENDEN AR-SHELBY TN-
513 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SHELBY COUNTY IN WESTERN TENNESSEE...

AT 513 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR T O FULLER STATE
PARK

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EAST CENTRAL CRITTENDEN AND SHELBY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3499 9033 3534 9007 3535 8964 3520 8964
      3499 8972
TIME...MOT...LOC 2213Z 267DEG 31KT 3507 9019
Special weather statement, Jul 29, 5:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUL 29 2016

ARZ036-MSZ001-007-008-292315-
CRITTENDEN AR-TUNICA MS-TATE MS-DESOTO MS-
526 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 526 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR WALLS...OR 7 MILES
SOUTHWEST OF HORN LAKE

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTH CENTRAL CRITTENDEN...NORTHERN TUNICA...TATE AND
DESOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3499 9033 3499 8973 3455 8971 3456 9051
TIME...MOT...LOC 2226Z 254DEG 18KT 3490 9014
Special weather statement, Jul 29, 5:27 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT FRI JUL 29 2016

TNZ052>054-091-292315-
MADISON TN-HENDERSON TN-CHESTER TN-MCNAIRY TN-
527 PM CDT FRI JUL 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

SOUTHEASTERN MADISON COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN HENDERSON COUNTY IN WESTERN TENNESSEE...
CHESTER COUNTY IN WESTERN TENNESSEE...
MCNAIRY COUNTY IN WESTERN TENNESSEE...

AT 527 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER JACKS CREEK...OR
NEAR HENDERSON

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN MADISON...SOUTHWESTERN HENDERSON...CHESTER AND
MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3540 8836 3537 8836 3532 8837 3529 8837
      3512 8838 3506 8879 3553 8876 3566 8835
      3542 8835 3542 8836 3540 8835
TIME...MOT...LOC 2227Z 254DEG 18KT 3549 8856

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:26 PM CDTSpecial Weather StatementMEGDeSoto, Tate, Tunica49 min
Jul 29, 5:53 PM CDTSpecial Weather StatementMEGMarshall, Tate37 min
Jul 29, 6:01 PM CDTSevere Thunderstorm WarningMEGDeSoto, Lafayette, Marshall, Panola, Tate44 min
Jul 29, 6:36 PM CDTSpecial Weather StatementMEGBenton, Marshall, Tippah, Union54 min
Jul 29, 5:13 PM CDTSpecial Weather StatementMEGShelby47 min
Jul 29, 5:27 PM CDTSpecial Weather StatementMEGChester, McNairy48 min
Jul 29, 6:24 PM CDTSpecial Weather StatementMEGFayette51 min
Jul 29, 6:26 PM CDTSpecial Weather StatementMEGHardin49 min
Jul 29, 6:41 PM CDTSpecial Weather StatementMEGFayette49 min
Jul 29, 6:43 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.